nausea and RLS

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Post Reply
SandraLee863
Posts: 8
Joined: Fri Jul 22, 2011 12:37 am

nausea and RLS

Post by SandraLee863 »

I have bad nausea. Have had tests...they can't figure it out. Could have to do with my vertigo but they can't figure that out either. Doctor just changed my diabetes med to see if that helps. So far it hasn't. Anyway, from what I've read none of the nausea meds are good for the RLS. I'm wondering what other people might be taking to deal with nausea. I have to force myself to eat.

Sandie

Polar Bear
Moderator
Posts: 7829
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Post by Polar Bear »

Sandie,
Yes. vertigo is well known to cause nausea.
Do you take medication for your RLS/WED and could your nausea be related to taking any of these medications, ie taking meds with your food can reduce the nausea from RLS medications. So presumeably this would work for other medications also, unless you specifically should not take them with food.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

ViewsAskew
Moderator
Posts: 16063
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Post by ViewsAskew »

What meds are you taking for the WED/RLS? As Polar Bear suggested, some of them can cause nausea. Of course, that's something you and the doctors have already considered...but if not, please do.

There are a few anti nausea drugs you can use.

Generic names: ondansetron hydrocloride is the one I used most recently. Others include scopolamine patches, granisetron hydrochloride, and dolasetron mesylate.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

SandraLee863
Posts: 8
Joined: Fri Jul 22, 2011 12:37 am

Post by SandraLee863 »

I'm not taking anything much for the RLS. Was on gabapentin which helped but they took me off it to see if that was the cause of my vertigo. Now I'm starting it up again. So far just 100 mg. So far the RLS is manageable without meds but I don't want to take anything that could make it worse. They don't know what is causing my nausea..or the vertigo.

ViewsAskew
Moderator
Posts: 16063
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Post by ViewsAskew »

Susan knows a lot about vertigo. I had it many years ago - just woke up with it. They said it was the number one reason people came to the emergency room...I don't think that's probably true, but apparently it's much more common than I thought! They said it was probably an viral infection that migrated to my ears, but I hadn't had a cold or other virus to my knowledge.

Mine went away on it's own in a couple months, though it came back a bit here and there for a year. Then it was gone. That was 8-10 years ago. Weird.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Chipmunk
Moderator
Posts: 655
Joined: Thu Mar 03, 2011 10:44 pm
Location: Madison, WI

Post by Chipmunk »

Excess stomach acid makes me feel nauseous. It goes away when I take prevacid, nexium, etc.
Tracy

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the WED/RLS Foundation, and are not medical advice.

Wayne
Posts: 179
Joined: Tue Feb 17, 2009 1:50 am
Location: Virginia (USA)

Post by Wayne »

SandraLee863 wrote:I'm not taking anything much for the RLS. Was on gabapentin which helped but they took me off it to see if that was the cause of my vertigo. Now I'm starting it up again. So far just 100 mg. So far the RLS is manageable without meds but I don't want to take anything that could make it worse. They don't know what is causing my nausea..or the vertigo.


Gabapentin caused vertigo for me when I first started, only I referred to it as dizziness, took about 3 weeks to subside.

jbuck
Posts: 27
Joined: Mon Aug 21, 2006 7:11 pm

Post by jbuck »

I suffered severe nausea from my opioid meds. reading alot about how cannabis works for nausea and for RLS, I asked my doctor and I now take Marinol. It helps for both my nausea and for my RLS. I really had to push on my doctor to prescribe it, but i've been taking it for almost 4 years now with no problems and am glad I did push for him to let me try it. I have another friend that had the same problem, but worse. It also helped him.

SquirmingSusan
Posts: 2991
Joined: Sun Nov 12, 2006 4:08 am
Location: Minnesota
Contact:

Post by SquirmingSusan »

I took diazepam for years to manage vertigo from inner ear damage. It also helped with my RLS. In more recent years I have been able to manage my vertigo with ginger capsules, which also work well for nausea.
Susan

Post Reply